Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 32, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 24, 2013, 1:30 PM MDT for Otero County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2013, 1:30 PM MDT (19:30 UTC)
- Expired
- Jul 24, 2013, 4:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 46 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
901
WGUS54 KEPZ 241930
FFWEPZ
NMC035-242230-
/O.NEW.KEPZ.FF.W.0032.130724T1930Z-130724T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
130 PM MDT WED JUL 24 2013
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO...
* UNTIL 430 PM MDT
* AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
TULAROSA...
MESCALERO...
CLOUDCROFT...
ALAMOGORDO...
ELK SILVER...
SIXTEEN SPRINGS...
SILVER LAKE...
APACHE SUMMIT...
BURRO FLATS...
MOUNTAIN PARK...
BLUFF SPRINGS...
LAKE MESCALERO...
OLIVER LEE STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE.
LOW WATER CROSSINGS WHICH ARE DANGEROUS IN HEAVY RAIN. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. IT ONLY TAKES A FEW INCHES
OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3296 10533 3295 10535 3273 10534 3265 10587
3281 10606 3340 10617 3340 10573 3339 10572
3331 10572 3331 10532
$$
PARK2 follow-up statements
513
WGUS74 KEPZ 242144
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
344 PM MDT WED JUL 24 2013
NMC035-242230-
/O.CON.KEPZ.FF.W.0032.000000T0000Z-130724T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OTERO NM-
344 PM MDT WED JUL 24 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN OTERO COUNTY
UNTIL 430 PM MDT...
AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE
WARNED AREA. MUCH OF THE AREA HAS HAD 0.50 TO 1.50 OF RAIN IN THE
PAST TWO HOURS...AND SOME AREAS HAVE HAD MORE THAN 2.5 INCHES OF
RAIN.
LOCATIONS IMPACTED INCLUDE...
TULAROSA...
MESCALERO...
CLOUDCROFT...
ALAMOGORDO...
ELK SILVER...
SIXTEEN SPRINGS...
SILVER LAKE...
APACHE SUMMIT...
BURRO FLATS...
MOUNTAIN PARK...
BLUFF SPRINGS...
LAKE MESCALERO...
OLIVER LEE STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE
WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO
CARRY VEHICLES AWAY.
&&
LAT...LON 3296 10533 3295 10535 3273 10534 3265 10587
3281 10606 3340 10617 3340 10573 3339 10572
3331 10572 3331 10532
$$
PARK415
WGUS74 KEPZ 242223
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
423 PM MDT WED JUL 24 2013
NMC035-242237-
/O.EXP.KEPZ.FF.W.0032.000000T0000Z-130724T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OTERO NM-
423 PM MDT WED JUL 24 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN OTERO
COUNTY WILL BE ALLOWED TO EXPIRE AT 430 PM MDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS DIMINISHED OVER THE WARNED AREA.
ARROYOS OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING
TO RECEDE...ENDING THE FLOOD THREAT.
BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER
CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3296 10533 3295 10535 3273 10534 3265 10587
3281 10606 3340 10617 3340 10573 3339 10572
3331 10572 3331 10532
$$
PARKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 5:23 AM MDT, 8 hours 7 minutes earlier.
Area forecast discussion, Jul 24, 5:23 AM MDT, 8 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
523 AM MDT WED JUL 24 2013
.SYNOPSIS...
A WEAK UPPER LEVEL STORM SYSTEM WILL BRING MORE HEAVY RAIN TO THE
AREA TODAY. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS WEST OF THE
RIO GRANDE. OUR RAIN CHANCES WILL CONTINUE INTO THE COMING
WEEKEND. TEMPERATURES WILL RUN A FEW DEGREES BELOW NORMAL THIS
WEEK. NEXT WEEK WE WILL SEE UPPER LEVEL HIGH PRESSURE HELP DRY
US OUT A LITTLE AND WARM US UP.
&&
.DISCUSSION...
OUR MOIST WEATHER PATTERN LOOKS LIKE IT WILL CONTINUE AT LEAST ONE
MORE DAY. CURRENTLY WE HAVE ABUNDANT MOISTURE THROUGHOUT THE
ATMOSPHERE. PRECIPITABLE WATER VALUES OF 1.4 TO 1.6 ARE COMMON
ACROSS THE AREA. YESTERDAY SAW MANY LOCATIONS WEST OF THE RIO
GRANDE RECEIVE SOME GOOD RAINFALL TOTALS...0.50 TO 1.0 INCH WERE
COMMON. A FEW SPOTS PICKED UP 2 TO 3 INCHES OF RAIN. NOW NORMALLY
AFTER A WIDE SPREAD RAIN EVENT LIKE THIS WE WOULD EXPECT TO HAVE A
DOWN DAY AS THE WET GROUND AND LEFT OVER DEBRIS CLOUD HELD
TEMPERATURES DOWN. BUT CURRENTLY THERE IS A WEAK UPPER LEVEL
TROUGH JUST TO THE SOUTH OF THE BORDER AND THIS TROUGH WILL DRIFT
SLOWLY TO THE NORTH AND HELP FIRE OFF NUMEROUS AFTERNOON AND
EVENING THUNDERSTORMS. SINCE SO MUCH OF THE AREA WEST OF THE RIO
GRANDE HAS RECEIVED A LOT OF RAIN IN THE LAST WEEK SO MUCH OF THE
GROUND IS SATURATED AND SINCE THE HIGH PW VALUES WILL ALLOW FOR
VERY HEAVY RAINFALL RATES...I HAVE ISSUED A FLASH FLOOD WATCH FOR
LOCATIONS MAINLY EAST OF THE RIO GRANDE. THE GFS IS STILL THE MOST
BULLISH ON PRECIPITATION...BUT BOTH THE ECMWF AND NAM BRING DECENT
RAINFALL TOTALS INTO THE WESTERN PART OF THE AREA. THE UPPER LOW
WILL DRIFT AWAY ON THURSDAY BUT WITH SO MUCH MOISTURE NEAR THE
SURFACE WE WILL CONTINUE TO SEE SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY THROUGH SUNDAY. WITH THE CLOUDS AND
PRECIPITATION WE WILL SEE OUR AFTERNOON HIGHS RUNNING A FEW
DEGREES BELOW NORMAL THIS WEEK.
NEXT WEEK UPPER LEVEL HIGH PRESSURE WILL STRENGTHEN SOME WHAT
ACROSS THE REGION. THIS WILL REDUCE...BUT NOT ELIMINATE OUR RAIN
CHANCES AND IT WILL HELP GET OUR AFTERNOON HIGH TEMPERATURES BACK
TO NEAR OR EVEN A FEW DEGREES ABOVE NORMAL. THE GFS MODEL WILL
NEED TO BE WATCHED AS IT BRINGS YET ANOTHER UPPER LEVEL TROUGH INTO
THE AREA FOR THE FIRST PART OF NEXT WEEK AND REALLY RAMPS UP THE
POPS. FOR NOW NEITHER THE DGEX NOR THE ECMWF HAVE A SIMILAR
FEATURE...BUT RATHER A DECENT RIDGE ALOFT SO I HAVE LEFT THE GFS
ASIDE AS AN OUTLIER...OF COURSE THAT IS WHAT I SAID ABOUT THE GFS
YESTERDAY AND IT ENDED UP BEING A LITTLE BETTER WITH YESTERDAY'S
CONVECTION...SO WE WILL WAIT AND SEE WHAT FUTURE MODEL RUN'S
BRING.
&&
.AVIATION...VALID 24/12Z-25/12Z
A WEAK UPPER LEVEL STORM SYSTEM THAT IS JUST TO OUR SOUTH WILL
SLOWLY DRIFT TO THE NORTHWEST AND BRING WITH IT MORE RAIN
CHANCES...ESPECIALLY WEST OF THE RIO GRANDE. LIKE THE LAST COUPLE
OF DAYS WE WILL SEE DEBRIS CLOUDS THIS MORNING. WE WILL SEE SCT-
BKN120 CLOUDS THROUGH LATE MORNING. AFTER NOON CONVECTION WILL
HELP DEVELOP CEILINGS AROUND BKN080 MAINLY WEST OF THE RIO
GRANDE...EAST OF THE RIO IT WILL BE MORE LIKE SCT-BKN080. STORM
MOTIONS WILL BE PRETTY SLOW TO THE NORTHWEST. VERY HEAVY RAINS
COULD CREATE SOME ISOLATED LIFR VISIBILITIES...ALSO BE AWARE THAT
THUNDERSTORMS COULD CREATE SOME STRONG GUSTY WINDS.
&&
.FIRE WEATHER...
MORE RAIN ON THE WAY TODAY. A WEAK UPPER LEVEL STORM SYSTEM JUST
SOUTH OF THE BORDER WILL DRIFT SLOWLY NORTH AND HELP GENERATE MORE
AFTERNOON AND EVENING THUNDERSTORMS TODAY. A FEW STORMS MAY
PRODUCE VERY HEAVY RAIN. OUR RAIN CHANCES WILL CONTINUE INTO THE
FIRST PART OF NEXT WEEK. NEEDLESS TO SAY WE WILL CONTINUE TO SEE
GOOD RH RECOVERIES EACH MORNING WITH MIN RH'S RUNNING WELL ABOVE
CRITICAL LEVELS. WINDS WILL NOT BE A FACTOR THIS WEEK ACCEPT IN
AND NEAR THUNDERSTORMS WHICH CAN PRODUCE STRONG AND ERRATIC
OUTFLOW WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 89 73 92 73 92 / 50 50 30 30 20
SIERRA BLANCA 88 69 93 70 90 / 50 40 30 30 20
LAS CRUCES 88 68 89 69 90 / 70 70 40 30 30
ALAMOGORDO 89 69 92 70 91 / 50 50 40 30 20
CLOUDCROFT 64 49 68 51 67 / 50 50 40 30 40
TRUTH OR CONSEQUENCES 87 67 88 68 89 / 60 70 40 30 30
SILVER CITY 81 62 81 62 82 / 70 70 50 40 40
DEMING 88 67 87 67 88 / 70 70 40 30 30
LORDSBURG 88 66 87 67 88 / 70 70 40 40 30
WEST EL PASO METRO 88 73 91 74 91 / 50 70 40 30 20
DELL CITY 92 69 94 70 94 / 50 50 30 30 20
FORT HANCOCK 91 72 96 72 94 / 50 40 30 30 20
LOMA LINDA 83 66 87 67 86 / 50 50 30 30 20
FABENS 89 72 92 73 93 / 50 50 30 30 20
SANTA TERESA 88 70 90 71 91 / 60 70 40 30 20
WHITE SANDS HQ 88 71 90 72 90 / 60 70 40 30 20
JORNADA RANGE 87 66 89 67 90 / 70 70 40 30 30
HATCH 85 68 86 70 87 / 60 70 40 30 30
COLUMBUS 88 70 88 68 88 / 70 70 40 30 30
OROGRANDE 89 69 92 70 92 / 50 50 30 30 20
MAYHILL 73 56 76 58 75 / 50 50 40 30 30
MESCALERO 76 54 79 56 78 / 50 50 40 30 40
TIMBERON 73 56 75 58 75 / 50 50 40 30 30
WINSTON 79 59 80 60 79 / 60 70 50 40 40
HILLSBORO 83 64 83 65 84 / 70 70 40 40 30
SPACEPORT 87 67 87 68 88 / 60 70 40 30 30
LAKE ROBERTS 80 60 81 61 81 / 70 70 50 40 40
HURLEY 83 63 82 63 84 / 70 70 40 40 40
CLIFF 89 65 87 65 89 / 70 70 40 40 40
MULE CREEK 84 59 83 59 84 / 70 70 40 40 30
FAYWOOD 82 64 81 65 83 / 70 70 40 40 30
ANIMAS 86 67 85 67 86 / 70 70 40 40 20
HACHITA 87 66 86 67 86 / 70 70 40 40 30
ANTELOPE WELLS 84 65 84 65 86 / 70 70 40 30 30
CLOVERDALE 80 63 80 63 81 / 50 60 40 40 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 11 AM MDT THIS MORNING THROUGH LATE
TONIGHT FOR NMZ401>411.
TX...FLASH FLOOD WATCH FROM 11 AM MDT THIS MORNING THROUGH LATE
TONIGHT FOR TXZ418.
&&
BRICEThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:05 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 40 min |
| Jul 23, 6:13 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 2 hr |
| Jul 23, 6:36 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Luna | 3 hr |
| Jul 23, 7:05 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Otero | 115 min |
| Jul 23, 9:07 PM MDT | Areal Flood Advisory | EPZ | Luna | 4 hr |
| Jul 23, 10:30 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Luna | 3 hr |
| Jul 23, 10:49 PM MDT | Areal Flood Advisory | EPZ | Grant, Luna | 3 hr |
| Jul 24, 4:49 AM MDT | Flash Flood Watch | EPZ | Doña Ana, Grant, Hidalgo, Luna, Sierra | 20 hr |
| Jul 24, 12:48 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 57 min |
| Jul 24, 1:55 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 50 min |
| Jul 24, 3:23 PM MDT | Flash Flood Warning | EPZ | Grant | 4 hr |
| Jul 24, 5:15 PM MDT | Flash Flood Warning | EPZ | Otero | 90 min |
| Jul 24, 5:27 PM MDT | Severe Thunderstorm Warning | EPZ | Sierra | 63 min |
| Jul 24, 5:51 PM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.